New Mexico, 2013Damaging Winds in New Mexico, June 2, 2013
June 2, 2013 · NWS EPZ · 2 events in 2 counties and zones
A back door cold front setup along the Rio Grande Valley and an upper level disturbance combined with it to produce wind gusts to 67 mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A back door cold front setup along the Rio Grande Valley and an upper level disturbance combined with it to produce wind gusts to 67 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 2, 4:35 PM MST, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 2, 4:35 PM MST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
535 PM MDT SUN JUN 2 2013
.UPDATE...
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR AREAS MAINLY EAST
OF A DEMING TO TRUTH OR CONSEQUENSES LINE UNTIL MIDNIGHT. SOME OF
THE STORMS THAT DEVELOP MAY PRODUCE HAIL OF ONE INCH OR GREATER
AND WIND GUSTS OF 60 MPH OR GREATER.
&&
.PREV DISCUSSION... /ISSUED 320 PM MDT SUN JUN 2 2013/
SYNOPSIS...
SURGE OF LOW LEVEL MOISTURE OVERNIGHT SATURDAY INTO THE BORDERLAND
WILL FUEL SOME THUNDERSTORMS TONIGHT. A FEW OF THESE COULD BECOME
SEVERE WITH LARGE HAIL AND STRONG WINDS. DRY SOUTHWEST FLOW AT LOW
LEVELS KICKS IN MONDAY...DRYING OUT THE AREA...ALTHOUGH THE
SACRAMENTO MOUNTAINS COULD STILL SEE A BRIEF THUNDERSTORM. MOSTLY
DRY AND HOT THEN FROM MONDAY ON INTO NEXT WEEKEND. HIGHS WILL BE
WELL ABOVE NORMAL AND THE LOWLANDS WILL SEE SOME TRIPLE DIGIT HIGHS
TUESDAY THROUGH THURSDAY. A SLIGHT INTRUSION OF MOISTURE ON THURSDAY
AND FRIDAY COULD PRODUCE A FEW THUNDERSTORMS OVER THE SACRAMENTO
MOUNTAINS.
DISCUSSION...
CONVECTION OFF TO A SLOW START OVER THE CWA THIS AFTERNOON. FAIR
AMOUNT OF CU...ESPECIALLY OVER TERRAIN...BUT AREA HAS THAT MID LEVEL
CAP APPEARANCE TO IT. HEATING SHOULD STILL BE ABLE TO BREAK THRU
LATER THIS AFTERNOON BUT WE MAY NEED THE EXTRA HELP OF A DISTURBANCE
ALOFT FOR THE STRONG STORMS. THIS DISTURBANCE IS CURRENTLY OVER NE
ARIZONA EXTENDING SW TO TUCSON. ALL OTHER PARAMETERS STILL IN
PLACE...1000-3000 J/KG MUCAPE...LI'S DOWN TO -5...AND PW'S OF JUST
OVER AN INCH. STILL EXPECT SOME WEAKER TSTM DEVELOPMENT
SHORTLY...WITH STRONG/SEVERE STORMS PERHAPS HOLDING OFF TIL EARLY
EVENING. HIGHER RESOLUTION MODELS KIND OF AGREEING ON SOUTHWEST DRY
INTRUSION FROM THE BOOTHEEL TO THE DIVIDE (WHICH IS BEGINNING
NOW)...WITH LINE TO BE PUSHED BACK WEST THIS EVENING DUE TO STORM
OUTFLOW. MAIN THREATS TONIGHT STILL LARGE HAIL AND STRONG WINDS...
WITH LOCAL HEAVY RAINFALL AND FLOODING A SECONDARY THREAT.
MONDAY...DEEPER AND LARGER SCALE SOUTHWEST FLOW DEVELOPS AND SHOULD
SCOUR OUT MOST OF THE BL MOISTURE. SOME RESIDUAL MOISTURE TENDS TO
REMAIN OVER TERRAIN IN THESE SITUATIONS SO WILL KEEP A LOW POP OUT
FOR THE SACS.
TUESDAY THROUGH THURSDAY...WITH DRY AIR AND SOUTHWEST FLOW WELL IN
PLACE...EXPECT TEMPS TO HEAT UP. HIGHS WILL BE WELL ABOVE NORMAL
WITH SOME LOWLAND HIGHS REACHING TRIPLE DIGITS. GFS DOES CONTINUE TO
SHOW A BACK DOOR MOVING TO THE EASTERN CWA THURSDAY AFTN/EVE SO WILL
REINSTALL SOME LOW POPS FOR THE SACS.
FRIDAY THROUGH SUNDAY...CONTINUED LOW LEVEL EAST FLOW WILL GIVE THE
SACS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY...OTHERWISE SOUTHWEST
BL WINDS INTENSIFY AGAIN AND FLUSH THE EASTERN MOISTURE OUT. FRIDAY
MAY BE A FEW DEGREES COOLER WITH THE BACKDOOR AIRMASS BUT THEN THE
WEEKEND HEATS BACK UP WELL ABOVE NORMAL.
AVIATION...VALID 03/00Z-04/00Z. MOSTLY VFR THRU THE PERIOD WITH
SCATTERED TSTMS THIS EVENING INTO TONIGHT...ESPECIALLY EAST OF THE
CONTINENTAL DIVIDE. SOME STORMS WILL BE STRONG AND MAY APPROACH
SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WINDS. CIG/VSBY MOSTLY
P6SM FEW-SCT050-090 WITH AREAS OF SCT-BKN030-070CB 2SM TSRA BLDU.
WINDS STRONG AND GUSTY NEAR TSTMS.
FIRE WEATHER...
SOUTHEAST WINDS WILL CONTINUE TO IMPORT MOIST AIR FROM THE GULF OF
MEXICO THIS EVENING INTO TONIGHT. THE VERY MOIST AIR WILL PROVIDE
FUEL FOR SCATTERED THUNDERSTORMS THIS EVENING INTO TONIGHT...SOME
OF WHICH WILL BE QUITE STRONG AND POSSIBLY EVEN SEVERE. MOST OF THE
THUNDERSTORM ACTIVITY WILL BE EAST OF THE CONTINENTAL DIVIDE...WHILE
AREAS FARTHER WEST WILL MOST LIKELY HAVE ISOLATED STORMS WITH THE
CHANCE FOR STRONG DOWNBURST WINDS AND DRY LIGHTNING. DRY SOUTHWEST
FLOW WILL RETURN MONDAY AS HIGH PRESSURE ALOFT BUILDS OVER NORTHERN
MEXICO. THE REST OF NEXT WEEK WILL BE SUNNY AND HOT WITH AFTERNOON
HUMIDITY FALLING TO THE SINGLE DIGITS ACROSS THE LOWLANDS AND MID
TEENS MOUNTAINS. HAINES INDICES GENERALLY 4 OR 5 (LOW OR MODERATE)
MONDAY AND TUESDAY...EXCEPT UP TO 6 (HIGH) IN THE SACRAMENTO MTNS
TUESDAY. VENTILATION WILL BE EXCELLENT BOTH DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 76 98 74 99 75 / 30 0 0 0 0
SIERRA BLANCA 70 91 68 94 71 / 40 10 0 0 0
LAS CRUCES 69 96 67 98 66 / 30 0 0 0 0
ALAMOGORDO 68 94 66 97 67 / 40 10 0 0 0
CLOUDCROFT 47 74 48 76 48 / 40 10 10 0 0
TRUTH OR CONSEQUENCES 68 94 66 98 68 / 30 0 0 0 0
SILVER CITY 58 89 58 90 59 / 20 0 0 0 0
DEMING 68 96 66 97 64 / 20 0 0 0 0
LORDSBURG 68 97 66 98 63 / 10 0 0 0 0
WEST EL PASO METRO 76 97 74 97 75 / 30 0 0 0 0
DELL CITY 67 97 65 98 65 / 40 10 0 0 0
FORT HANCOCK 75 99 73 100 72 / 30 10 0 0 0
LOMA LINDA 66 90 65 92 65 / 40 10 0 0 0
FABENS 73 97 71 98 72 / 40 10 0 0 0
SANTA TERESA 70 97 68 99 70 / 30 0 0 0 0
WHITE SANDS HQ 74 96 72 99 70 / 30 0 0 0 0
JORNADA RANGE 68 97 66 100 60 / 30 0 0 0 0
HATCH 68 93 66 96 66 / 30 0 0 0 0
COLUMBUS 70 97 68 100 68 / 20 0 0 0 0
OROGRANDE 67 96 65 99 66 / 40 10 0 0 0
MAYHILL 51 84 51 86 56 / 50 20 10 0 0
MESCALERO 49 83 49 85 52 / 40 10 10 0 0
TIMBERON 50 82 50 84 51 / 40 10 10 0 0
WINSTON 54 90 51 84 54 / 30 10 0 0 0
HILLSBORO 60 92 59 94 62 / 30 0 0 0 0
SPACEPORT 66 95 64 98 65 / 30 0 0 0 0
LAKE ROBERTS 54 85 52 87 56 / 20 10 0 0 0
HURLEY 57 91 56 93 61 / 20 0 0 0 0
CLIFF 52 95 51 98 55 / 10 0 0 0 0
MULE CREEK 46 92 45 94 48 / 10 0 0 0 0
FAYWOOD 60 90 59 92 62 / 30 0 0 0 0
ANIMAS 68 96 67 98 64 / 10 0 0 0 0
HACHITA 68 96 66 98 63 / 10 0 0 0 0
ANTELOPE WELLS 69 96 67 98 65 / 10 0 0 0 0
CLOVERDALE 66 91 65 93 61 / 10 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
04/04
Hazardous weather outlook, Jun 2, 10:05 AM MST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1105 AM MDT SUN JUN 2 2013
NMZ401>417-TXZ418>424-031700-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1105 AM MDT SUN JUN 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A FEW STORMS MAY
BECOME SEVERE...WITH LARGE HAIL AND STRONG WIND GUSTS UP TO 70
MPH...MAINLY EAST OF DEMING. LOCAL HEAVY RAIN AND FLOODING IS ALSO
POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MOSTLY DRY AND HOT THROUGH THE PERIOD. THE SACRAMENTO MOUNTAINS
COULD STILL SEE A STRAY THUNDERSTORM MONDAY WITH SOME LINGERING
MOISTURE. ANOTHER MOISTURE INTRUSION THURSDAY AND FRIDAY COULD
PRODUCE AN ISOLATED THUNDERSTORM OVER THE SACRAMENTO MOUNTAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR
SEVERE OR HEAVY RAIN PRODUCING THUNDERSTORMS.
HEFNER
In the hours before
Local storm report, Jun 2, 5:30 PM MST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
630 PM MDT SUN JUN 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL EL PASO 31.78N 106.48W
06/02/2013 M1.00 INCH EL PASO TX AMATEUR RADIO
&&
EVENT NUMBER EPZ1300449
MLPSpecial weather statement, Jun 2, 5:43 PM MST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
643 PM MDT SUN JUN 2 2013
NMZ413-417-030130-
OTERO MESA NM-SOUTHERN TULAROSA BASIN NM-
643 PM MDT SUN JUN 2 2013
...STRONG THUNDERSTORMS THREATENING CENTRAL OTERO COUNTY THROUGH 730
PM MDT...
AT 638 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF OROGRANDE...MOVING
NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OROGRANDE...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR FOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
JMG
Local storm report, Jun 2, 5:45 PM MST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
645 PM MDT SUN JUN 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG FORT HANCOCK 31.30N 105.84W
06/02/2013 HUDSPETH TX LAW ENFORCEMENT
SHERIFF DISPATCH RELAYED THAT ROOFS HAD BEEN BLOWN OFF
HOUSES IN FORT HANCOCK
&&
EVENT NUMBER EPZ1300450
LUNDEENLocal storm report, Jun 2, 6:00 PM MST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
700 PM MDT SUN JUN 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM TSTM WND DMG SIERRA BLANCA 31.18N 105.35W
06/02/2013 HUDSPETH TX TRAINED SPOTTER
&&
EVENT NUMBER EPZ1300451
MLPLocal storm report, Jun 2, 6:29 PM MST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EL PASO TX
729 PM MDT SUN JUN 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM TSTM WND DMG SIERRA BLANCA 31.18N 105.35W
06/02/2013 HUDSPETH TX TRAINED SPOTTER
ELECTRICITY OUT AND PHONES DOWN AT MR. BOWENS HOUSE DUE
TO WEATHER...POSSIBLE WIND DAMAGE
&&
CORRECTED REMARKS
EVENT NUMBER EPZ1300451
MLPLocal storm report, Jun 2, 6:30 PM MST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EL PASO TX
730 PM MDT SUN JUN 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG EL PASO 31.78N 106.48W
06/02/2013 EL PASO TX AMATEUR RADIO
WIND DAMAGE TO TREES NEAR THE SAN ELI HIGH
SCHOOL...RAIN PONDING... AND RAIN OVER ROADS
&&
CORRECTED REMARKS
EVENT NUMBER EPZ1300448
MLPThunderstorm Wind, Dona Ana
- When
- June 2, 7:00 PM MST to 7:10 PM MST
- Where
- Dona Ana County, 34.26 mi NNE of Organ Waids Arpt
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 32.945, -106.419
The Northrup Strip Mesonet site reported a peak gust of 67 mph.
Thunderstorm Wind, Otero
- When
- June 2, 7:12 PM MST to 7:20 PM MST
- Where
- Otero County, 15.2 mi WNW of Turquoise
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Other Federal Agency
- Coordinates
- 32.540, -106.268
A peak gust of 64 mph was reported 9 miles east-northeast of White Sands Main Post.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, June 2, 20131 death · 2 events
- Flash Flooding and Flooding in South Carolina, June 2 to 3, 2013$395,000 · 11 events
- Hail and Damaging Winds in Georgia, June 2, 2013$312,000 · 1.25 in hail · 14 events
- Tornado and Damaging Winds in South Carolina, June 2, 2013$150,000 · EF1 · 4 events
- Flash Flood in Georgia, June 2 to 3, 2013$120,000 · 1 event
- Flash Flooding in Maine, June 2, 2013$100,000 · 2 events
- Damaging Wind in Texas, June 2, 2013$100,000 · 56 kt wind · 1 event
- Flash Flooding and Hail in Maine, June 2, 20131.75 in hail · 46 events
- Flooding in Missouri, June 2 to 3, 2013$73,000 · 2 events
- Tornado and Hail in Maine, June 2, 2013EF0 · 34 events
- Hail and Damaging Winds in New York, June 2, 2013$20,000 · 1 in hail · 6 events
- Damaging Winds in New Hampshire, June 2, 201350 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458868, 458866.